Alert archive / New York / Gale Warnings in 2020
Gale Warning 24, NWS New York, NY
NWS New York, NY issued this gale warning at Nov 22, 2020, 3:45 PM EST. It took effect at Nov 23, 2020, 4:22 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2020, 3:45 PM EST (20:45 UTC)
- In effect from
- Nov 23, 2020, 4:22 AM EST
- Expired
- Nov 24, 2020, 12:51 AM EST
- In force
- 20 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
342 WHUS71 KOKX 222045 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 345 PM EST Sun Nov 22 2020 ANZ350-230930- /O.EXT.KOKX.SC.Y.0106.000000T0000Z-201123T1100Z/ /O.NEW.KOKX.GL.W.0024.201123T1100Z-201124T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 345 PM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... * WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft expected. For the Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 6 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 AM Monday to 6 AM EST Tuesday. For the Small Craft Advisory, until 6 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ353-355-230930- /O.CON.KOKX.SC.Y.0106.000000T0000Z-201124T1100Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 345 PM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ330-340-345-230930- /O.CON.KOKX.SC.Y.0106.201122T2300Z-201124T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 345 PM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-338-230930- /O.CON.KOKX.SC.Y.0106.201123T1500Z-201124T0300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 345 PM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST MONDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...New York Harbor and Long Island Sound West of New Haven CT/Port Jefferson NY. * WHEN...From 10 AM to 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
5 follow-up statements
118 WHUS71 KOKX 230922 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 422 AM EST Mon Nov 23 2020 ANZ350-231730- /O.CAN.KOKX.SC.Y.0106.000000T0000Z-201123T1100Z/ /O.EXT.KOKX.GL.W.0024.201123T0922Z-201124T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 422 AM EST Mon Nov 23 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt, becoming northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 6 AM EST Tuesday. Most frequent gales expected this afternoon into this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ353-231730- /O.UPG.KOKX.SC.Y.0106.000000T0000Z-201124T1100Z/ /O.EXB.KOKX.GL.W.0024.201123T0922Z-201124T1100Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 422 AM EST Mon Nov 23 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt, becoming northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 AM EST Tuesday. Most frequent gales expected this afternoon into this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ355-231730- /O.EXT.KOKX.SC.Y.0106.000000T0000Z-201124T1700Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 422 AM EST Mon Nov 23 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt, becoming northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until noon EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ330-340-345-231730- /O.CON.KOKX.SC.Y.0106.000000T0000Z-201124T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 422 AM EST Mon Nov 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt, becoming west to northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-338-231730- /O.CON.KOKX.SC.Y.0106.201123T1500Z-201124T0300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 422 AM EST Mon Nov 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...New York Harbor and Long Island Sound West of New Haven CT/Port Jefferson NY. * WHEN...From 10 AM this morning to 10 PM EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
087 WHUS71 KOKX 231424 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 924 AM EST Mon Nov 23 2020 ANZ330-340-345-232230- /O.UPG.KOKX.SC.Y.0106.000000T0000Z-201124T1100Z/ /O.EXB.KOKX.GL.W.0024.201123T1500Z-201124T0600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 924 AM EST Mon Nov 23 2020 ...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt expected. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ355-232230- /O.UPG.KOKX.SC.Y.0106.000000T0000Z-201124T1700Z/ /O.EXB.KOKX.GL.W.0024.201123T1500Z-201124T0600Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 924 AM EST Mon Nov 23 2020 ...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-232230- /O.UPG.KOKX.SC.Y.0106.201123T1500Z-201124T0300Z/ /O.EXB.KOKX.GL.W.0024.201123T1500Z-201124T0600Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 924 AM EST Mon Nov 23 2020 ...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt expected. * WHERE...Long Island Sound West of New Haven CT/Port Jefferson NY and New York Harbor. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-232230- /O.CON.KOKX.GL.W.0024.000000T0000Z-201124T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 924 AM EST Mon Nov 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
333 WHUS71 KOKX 232049 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 349 PM EST Mon Nov 23 2020 ANZ350-353-240600- /O.CON.KOKX.GL.W.0024.000000T0000Z-201124T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 349 PM EST Mon Nov 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-355-240600- /O.CON.KOKX.GL.W.0024.000000T0000Z-201124T0600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 349 PM EST Mon Nov 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt. Seas 3 to 5 ft on the ocean. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, Sandy Hook NJ to Fire Island Inlet NY out 20 nm, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
138 WHUS71 KOKX 240022 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 722 PM EST Mon Nov 23 2020 ANZ335-338-345-240600- /O.CAN.KOKX.GL.W.0024.000000T0000Z-201124T0600Z/ /O.NEW.KOKX.SC.Y.0107.201124T0022Z-201124T0600Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 722 PM EST Mon Nov 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Long Island Sound West of New Haven CT/Port Jefferson NY, New York Harbor and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-240600- /O.CAN.KOKX.GL.W.0024.000000T0000Z-201124T0600Z/ /O.NEW.KOKX.SC.Y.0107.201124T0022Z-201124T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 722 PM EST Mon Nov 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-240600- /O.CON.KOKX.GL.W.0024.000000T0000Z-201124T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 722 PM EST Mon Nov 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-340-240600- /O.CON.KOKX.GL.W.0024.000000T0000Z-201124T0600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 722 PM EST Mon Nov 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY and Peconic and Gardiners Bays. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
260 WHUS71 KOKX 240551 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 1251 AM EST Tue Nov 24 2020 ANZ330-340-241100- /O.CAN.KOKX.GL.W.0024.000000T0000Z-201124T0600Z/ /O.EXA.KOKX.SC.Y.0107.000000T0000Z-201124T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 1251 AM EST Tue Nov 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY and Peconic and Gardiners Bays. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-241100- /O.CAN.KOKX.GL.W.0024.000000T0000Z-201124T1100Z/ /O.EXA.KOKX.SC.Y.0107.000000T0000Z-201124T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1251 AM EST Tue Nov 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ338-240700- /O.CAN.KOKX.SC.Y.0107.000000T0000Z-201124T0600Z/ New York Harbor- 1251 AM EST Tue Nov 24 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions will remain below small craft advisory thresholds. $$ ANZ335-345-241100- /O.EXT.KOKX.SC.Y.0107.000000T0000Z-201124T1100Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- South Shore Bays from Jones Inlet through Shinnecock Bay- 1251 AM EST Tue Nov 24 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Long Island Sound West of New Haven CT/Port Jefferson NY, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-241100- /O.CON.KOKX.SC.Y.0107.000000T0000Z-201124T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1251 AM EST Tue Nov 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 22, 12:59 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 22, 12:59 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service New York NY
1259 PM EST Sun Nov 22 2020
.SYNOPSIS...
High pressure over northern England today will give way to
deepening low pressure tracking across the Ohio Valley. The low
tracks up into eastern Canada by Monday morning, sending a
strong cold front through the area. High pressure will follow
Monday night into Tuesday, then moves off the New England coast
Wednesday as another frontal system impacts the area late
Wednesday through Thanksgiving night. High pressure returns
briefly Friday with another low moving into the area next
Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
For this update adjusted temps down a degree or two this
afternoon as temperatures have been running on average about 1
to 2 degrees below expected. Otherwise, forecast remains right
on track.
Guidance remains in good overall agreement with an amplifying
shortwave trough over the Midwest today phasing with additional
jet energy diving SE across the Great Lakes tonight. The upper
trough then begins to take on a negative tilt as it approaches
the Northeast early Monday. The associated surface low will
gradually deepen while tracking across the Ohio Valley today,
and then up into eastern Canada by daybreak Monday. Strong high
pressure over northern New England retreats to the northeast
across the Canadian Maritimes.
Mid levels clouds out ahead of the developing low continue to
spread in from the SW, while increasing low-level moisture and
overrunning has resulted in low clouds thickening from SW to NE.
For the most part, the afternoon will be dry with the best
chance for some light rain and/or drizzle to develop from NYC
and points north and west. The precipitation will then spread
east this evening and become better organized with deeper lift
the second half of the night as the warm front works north and
height falls approach with the amplifying upper trough and
approaching surface cold front.
Initially, cold air damming to the lee of the Appalachians and
the NE-E winds will keep low-level cold air in place this
afternoon, especially across interior valley locations, which
will struggle to get out of the lower 40s. Along the coast,
temperatures will moderate to near 50 as winds become more
easterly with gusts up to 20 mph. Temperatures will continue to
gradually warm tonight as winds veer to the SE and eventually
S-SW with the passage of the warm front. In fact, the lowest
temperatures will be early this evening and the warmest closer
to daybreak.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Moderate showers in the morning will work offshore by early
afternoon in conjunction with the passage of the cold front.
Cold advection then follows with gusty NW winds (up to 30 mph),
clearing skies, and temperatures gradually falling through the
day. Lows Tuesday morning will be close to normal, ranging from
the upper 20s inland to the mid 30s at the coast.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Heights will be rising into Wednesday as upper ridging builds and
then flattens as the next shortwave approaches.
Guidance continues to differ in the progression of a mid week
frontal system. The Canadian and ECMWF remains slower, favoring
a southern stream shortwave moving out of the four corners
region Tuesday and into the Central plain Wednesday, while the
northern stream wave is weaker and remains to the north. As a
result, the higher probabilities of precipitation will remain
Wednesday night and Thanksgiving. The 06Z GFS is a faster,
weaker solution. Have kept low end chance across the western
forecast area late Wednesday, although it may end up being dry.
The upper flow remains progressive and after a brief dry period a
more amplified northern stream trough is expected to affect the
region at the beginning of next weekend as indicated by the GFS,
ECMWF, and Canadian.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A warm front passes through tonight, followed by a cold front
Monday morning.
MVFR today. MVFR/IFR tonight. Light rain or drizzle possibly
late in the day, but increasingly more likely this evening. Steadier
moderate rainfall overnight into Monday morning, ending by noon for
most terminals.
E winds 10-15 kt today. Winds will become more SE to S tonight.
Gusts around 20 kt today into this evening.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible tonight for occurrence and timing of IFR
ceilings.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday PM...VFR. NW gusts 25-30 kt aftn, subsiding 20-25 evening.
.Tuesday...VFR. NW gusts 15-20 kt in the morning.
.Wednesday...VFR likely am. CHC MVFR and -shra pm with S-SW gusts
around 25 kt.
.Wednesday night...MVFR evening. Rain becoming likely towards
midnight with chances of IFR. SW gusts 25-30kt.
.Thursday...Rain and MVFR/IFR likely in the morning. -ra/-shra and
MVFR/IFR still possible in the aftn. Lighter winds.
.Friday...VFR likely.
Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Rough conditions on the waters through the next 48 hours as a
frontal system impacts the region. Strong high pressure across
northern New England today retreats to the northeast, while low
pressure approaches from the southwest. This will result in a
strengthening E flow, which will veer to the south late tonight
with a warm frontal passage, and then to the NW following a
cold frontal passage Monday morning. SCA conditions will impact
the the waters through much of this time period.
Conditions begin to gradually improve late Monday night into
Tuesday with high pressure building in from the west. Ocean
seas east of Moriches Inlet may linger around 5 feet into early
Tuesday evening.
Sub advisory conditions are then likely across the forecast waters
through Wednesday. An increasing southerly flow ahead of the next
frontal system will allow ocean seas to builds to SCA levels late
Wednesday and remain into Thanksgiving. Gusts on the ocean waters
may also be near SCA levels for several hours Wednesday night. There
is uncertainty in the timing of the frontal system Wednesday into
Thursday, with the trends leaning toward a later arrival which will
affect the onset of SCA conditions.
&&
.HYDROLOGY...
A half inch to inch of rain is expected tonight into Monday
morning, but no adverse hydrologic impacts are expected with
this. At this time, no hydrologic concerns are expected Monday
night through Saturday
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 10 AM to 10 PM EST Monday for ANZ335-
338.
Small Craft Advisory from 6 PM this evening to 6 AM EST
Tuesday for ANZ330-340-345.
Small Craft Advisory until 6 AM EST Tuesday for ANZ350-353-355.
&&
SYNOPSIS...MET/DW
NEAR TERM...JE/DW
SHORT TERM...DW
LONG TERM...MET/DW
AVIATION...JC
MARINE...MET/DW
HYDROLOGY...MET/DWHazardous weather outlook, Nov 22, 3:57 AM EST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service New York NY 357 AM EST Sun Nov 22 2020 ANZ345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 230900- South Shore Bays from Jones Inlet through Shinnecock Bay- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 357 AM EST Sun Nov 22 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-350-353-355-230900- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 357 AM EST Sun Nov 22 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.